Equivariant topological complexity

Hellen Colman*, Mark Grant

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

20 Citations (Scopus)


We define and study an equivariant version of Farber's topological complexity for spaces with a given compact group action. This is a special case of the equivariant sectional category of an equivariant map, also defined in this paper. The relationship of these invariants with the equivariant Lusternik-Schnirelmann category is given. Several examples and computations serve to highlight the similarities and differences with the nonequivariant case. We also indicate how the equivariant topological complexity can be used to give estimates of the nonequivariant topological complexity.

Original languageEnglish
Pages (from-to)2299-2316
Number of pages18
JournalAlgebraic & Geometric Topology
Issue number4
Publication statusPublished - 8 Jan 2013


  • Lusternik-Schnirelmann category
  • robot motion
  • category
  • equivariant LS-category
  • equivariant sectional category
  • equivariant topological complexity


Dive into the research topics of 'Equivariant topological complexity'. Together they form a unique fingerprint.

Cite this